Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 26, 2010, 4:03 PM CDT for 4 counties in Texas. It took effect at Mar 27, 2010, 12:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 4:03 PM CDT (21:03 UTC)
- In effect from
- Mar 27, 2010, 12:00 PM CDT
- Expired
- Mar 28, 2010, 12:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS84 KEWX 262103 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 PM CDT FRI MAR 26 2010 ...A RED FLAG WARNING HAS BEEN ISSUED FOR VAL VERDE AND EDWARDS COUNTY FROM NOON SATURDAY UNTIL MIDNIGHT... .A DRY LINE PUSHES INTO THE AREA SATURDAY AND BRINGS MUCH DRIER GUSTY NORTHWEST WINDS TO THE RIO GRANDE PLAINS SATURDAY AFTERNOON AND EVENING. NORTHWEST 20 FOOT WINDS NEAR 20 MPH ALONG WITH HUMIDITIES INTO THE TEENS AND SINGLE DIGITS MAINLY ACROSS VAL VERDE AND EDWARDS COUNTIES...WITH ELEVATED CONDITIONS ACROSS THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. TXZ183-184-271100- /O.NEW.KEWX.FW.W.0005.100327T1700Z-100328T0500Z/ VAL VERDE-EDWARDS- 403 PM CDT FRI MAR 26 2010 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT. A DRY LINE WILL PUSH INTO SOUTHWEST AND SOUTH CENTRAL TEXAS SATURDAY AND BRING DRY GUSTY NORTHWEST WINDS TO THE RIO GRANDE PLAINS...WITH 20 FOOT WINDS NEAR 20 MPH AND HUMIDITIES INTO THE TEENS AND SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
2 follow-up statements
868 WWUS84 KEWX 271113 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 AM CDT SAT MAR 27 2010 ...A RED FLAG WARNING HAS BEEN ISSUED FOR VAL VERDE...EDWARDS... KINNEY...AND MAVERICK COUNTIES FROM NOON TODAY UNTIL MIDNIGHT... ...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ADJACENT AREAS OF THE HILL COUNTRY AND RIO GRANDE PLAINS THIS AFTERNOON AND EARLY THIS EVENING... .STRONG MIXING OF WINDS TODAY AND A DRY COLD FRONT THIS EVENING WILL RESULT IN CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS. DRY VEGETATION CONDITIONS OVER THE WARNED AREA WILL BE MOST VULNERABLE TO CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE UPPER SINGLE DIGITS TO LOWER TEENS OVER PARTS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS...WITH THE STRONGEST 20-FOOT LEVEL WINDS EXPECTED TO REACH SPEEDS OF 15 TO 20 MPH. MEANWHILE...ADJACENT PORTIONS OF THE HILL COUNTRY AND RIO GRANDE PLAINS SHOULD EXPERIENCE A MORE BRIEF PERIOD OF NEAR CRITICAL FIRE WEATHER CONDITIONS. SLIGHTLY LIGHTER 20-FOOT LEVEL WINDS AROUND 15 MPH ARE EXPECTED...BUT RELATIVE HUMIDITIES WILL STILL BE QUITE DRY...WITH MINIMUM VALUES EXPECTED IN THE LOWER TO MIDDLE TEENS. WHILE RECENT RAINFALL AMOUNTS ABOVE SEASONAL NORMALS SHOULD HELP MINIMIZE THE FIRE SPREAD POTENTIAL...THE BREEZY AND DRY CONDITIONS COULD STILL RESULT IN FIRES THAT ARE DIFFICULT TO CONTROL. BREEZY AND DRY CONDITIONS WILL MAKE FOR ELEVATED FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS SUNDAY. TXZ202-217-280500- /O.EXA.KEWX.FW.W.0005.100327T1700Z-100328T0500Z/ KINNEY-MAVERICK- 613 AM CDT SAT MAR 27 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... EXPECT RELATIVE HUMIDITY VALUES TO FALL INTO THE UPPER SINGLE DIGITS TO LOWER TEENS OVER PARTS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS...WITH THE STRONGEST 20-FOOT LEVEL WINDS EXPECTED TO REACH SPEEDS OF 15 TO 20 MPH. WINDS WILL BEGIN TO RELAX IN THE LATE EVENING HOURS...BUT ARE EXPECTED TO PICK UP AGAIN AFTER DAYBREAK SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ183-184-280500- /O.CON.KEWX.FW.W.0005.100327T1700Z-100328T0500Z/ VAL VERDE-EDWARDS- 613 AM CDT SAT MAR 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... EXPECT RELATIVE HUMIDITY VALUES TO FALL INTO THE UPPER SINGLE DIGITS TO LOWER TEENS OVER PARTS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS...WITH THE STRONGEST 20-FOOT LEVEL WINDS EXPECTED TO REACH SPEEDS OF 15 TO 20 MPH. WINDS WILL BEGIN TO RELAX IN THE LATE EVENING HOURS...BUT ARE EXPECTED TO PICK UP AGAIN AFTER DAYBREAK SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
016 WWUS84 KEWX 272053 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CDT SAT MAR 27 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FOR VAL VERDE...EDWARDS... KINNEY...AND MAVERICK COUNTIES UNTIL MIDNIGHT... ...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ADJACENT AREAS OF THE HILL COUNTRY AND RIO GRANDE PLAINS THROUGH EARLY THIS EVENING... .STRONG MIXING OF WINDS AND A DRY COLD FRONT HAS RESULTED IN CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS. DRY VEGETATION CONDITIONS OVER THE WARNED AREA ARE MOST VULNERABLE TO CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY VALUES HAVE FALLEN INTO THE UPPER SINGLE DIGITS TO LOWER TEENS OVER PARTS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS...WITH THE STRONGEST 20-FOOT LEVEL WINDS AT 15 TO 25 MPH. MEANWHILE...ADJACENT PORTIONS OF THE HILL COUNTRY AND RIO GRANDE PLAINS SHOULD EXPERIENCE A MORE BRIEF PERIOD OF NEAR CRITICAL FIRE WEATHER CONDITIONS. SLIGHTLY LIGHTER 20-FOOT LEVEL WINDS AROUND 15 MPH ARE EXPECTED...BUT RELATIVE HUMIDITIES WILL STILL BE QUITE DRY...WITH MINIMUM VALUES EXPECTED IN THE LOWER TO MIDDLE TEENS. WHILE RECENT RAINFALL AMOUNTS ABOVE SEASONAL NORMALS SHOULD HELP MINIMIZE THE FIRE SPREAD POTENTIAL...THE BREEZY AND DRY CONDITIONS COULD STILL RESULT IN FIRES THAT ARE DIFFICULT TO CONTROL. BREEZY AND DRY CONDITIONS WILL MAKE FOR ELEVATED FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS SUNDAY. TXZ183-184-202-217-280500- /O.CON.KEWX.FW.W.0005.000000T0000Z-100328T0500Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 353 PM CDT SAT MAR 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... WINDS WILL BEGIN TO RELAX IN THE LATE EVENING HOURS BUT HUMIDITIES ARE EXPECTED TO REMAIN IN THE TEENS AND 20S THIS EVENING BEFORE RECOVERING ABOVE 30 PERCENT BY MIDNIGHT. WINDS ARE EXPECTED TO PICK UP AGAIN AFTER DAYBREAK SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:14 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 26, 3:14 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 PM CDT FRI MAR 26 2010 .DISCUSSION... SUNNY AND DRY THIS AFTERNOON...EXCEPT BREEZY OUT WEST WHERE ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. THE INCREASING SOUTHERLY WINDS WERE THE RESULT OF A TROF DIGGING INTO THE 4 CORNERS REGION THIS AFTERNOON. THIS SYSTEM WILL LIFT OUT ACROSS THE TX PANHANDLE AND OK ON SATURDAY...DRIVING A DRY LINE INTO S TX ON SATURDAY AFTERNOON...FOLLOWED BY A COLD FRONT BEHIND THE DRY LINE ON SATURDAY EVENING. LITTLE TO NO RAIN PROSPECTS WITH THIS SYSTEM...ALTHOUGH HAVE LEFT SOME BRIEF PATCHY DRIZZLE/FOG ALONG THE ESCARPMENT AROUND DAYBREAK...BUT OTHERWISE QUICKLY CLEARING AND WARMER ON SATURDAY. A FEW SHOWERS COULD DEVELOP ACROSS THE FAR EASTERN COUNTIES SATURDAY AFTERNOON ALONG THE DRY LINE. A SECOND SHORT WAVE TROF DROPPING SWD ACROSS TX SATURDAY NIGHT AND SUNDAY WILL HELP DRIVE THE COLD FRONT THRU S TX AND KICK UP THE NLY WINDS ON SUNDAY. A DRY NWLY FLOW PREVAILS ALOFT MONDAY...THEN AN UPPER RIDGE BUILDS INTO TX FROM THE WEST TUESDAY/WEDNESDAY...WHICH WILL RESULT IN WARM-DRY CONDITIONS. HOWEVER...STRONG RETURN FLOW SETS UP LATE WEDNESDAY INTO THURSDAY AS DEEP UPPER TROF ARRIVES ON THE WEST COAST AND DIGS AGGRESSIVELY SEWD TO BAJA...AND TO WEST TX BY FRIDAY AFTERNOON. THEREFORE CLOUDY/BREEZY ON THURSDAY...MAYBE EVEN APPROACHING WIND ADVISORY CRITERIA ALONG WITH A FEW MORNING STREAMER SHOWERS AS WELL WITH THE LOW LEVEL JET. APPEARS FRIDAY AFTERNOON/FRIDAY NIGHT/EARLY SATURDAY SHAPING UP TO BE CONVECTIVE-LY ACTIVE ACROSS MUCH OF TX AS THIS SYSTEM KICKS OUT. && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS CONTINUING INTO THE EVENING HOURS. WILL ISSUE A RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT AS GUSTY NWLY WINDS WILL INCREASE BEHIND THE DRY LINE AND AS HUMIDITIES LOWER INTO THE TEENS AND EVEN SINGLE DIGITS. WINDS MIGHT BE SLIGHTLY BORDER LINE...BUT WITH HUMIDITIES SO LOW FEEL THE RED FLAG IS MORE APPROPRIATE. BEHIND THE COLD FRONT ON SUNDAY WILL SEE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS AS WELL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 53 82 50 72 46 / 10 - - 0 0 AUSTIN BERGSTROM INTL AIRPORT 47 81 44 71 42 / 10 - - 0 0 NEW BRAUNFELS MUNI AIRPORT 49 83 46 73 42 / - - - 0 0 BURNET MUNI AIRPORT 52 79 47 68 43 / - - - 0 0 DEL RIO INTL AIRPORT 51 84 49 75 46 / 0 - 0 0 0 GEORGETOWN MUNI AIRPORT 51 80 48 69 44 / 10 - - 0 0 HONDO MUNI AIRPORT 48 83 45 74 42 / - - 0 0 0 SAN MARCOS MUNI AIRPORT 49 82 46 73 44 / - - - 0 0 LA GRANGE - FAYETTE REGIONAL 53 80 50 70 46 / 10 20 10 0 0 SAN ANTONIO INTL AIRPORT 52 82 49 74 45 / - - - 0 0 STINSON MUNI AIRPORT 51 81 49 75 45 / - - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 NOON SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT FOR THE FOLLOWING COUNTIES: EDWARDS...VAL VERDE. && 01/17
Hazardous weather outlook, Mar 26, 5:18 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT FRI MAR 26 2010 TXZ171>173-183>194-202>209-217>225-228-271030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 518 AM CDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AFTERNOON INTO THE EVENING ACROSS THE SOUTHERN EDWARDS PLATEAU AND ALONG THE RIO GRANDE. BREEZY CONDITIONS AND LOW RELATIVE HUMIDITIES CAN BE EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.